

## Grandparents, Grandkids, Grand Valley (G3) Camp June 21-23, 2016

## **Guidelines for Planning a Session and Tentative Schedule**

## **Guidelines for Planning a Session**

- Gear the session for children 8–12 years old. Grandparents will be happy to do what children enjoy.
- Sessions should be hands-on, exploratory, and active. Please limit any lecture activity to 10 minutes at a time.
- All sessions will be 90 minutes. You may choose to expand your session by offering a "part one" and "part two". You
  must then be able to fill a time span of 180 minutes. It is best to plan for more activities than you think are needed.
  Participants appreciate sessions that fill the full 90 minutes and experience little down time. We will plan on you
  arriving to your session at least 15 minutes ahead of the scheduled start time for your session. The session could
  consist of:
  - o Academic exploration of a topic
  - o Campus enrichment experience
  - Real world application
  - o Technology component

Example of a session description from Biology faculty: Do you like to play with your food? Come and mash up some fruit and learn the science behind why every living thing is different. Participants will collect the DNA from their favorite fruits and use origami to understand the structure of the DNA molecule.

The staff members at the Regional Math and Science Center are happy to discuss and explore ideas with faculty who wish to participate. Contact the RMSC at <a href="mailto:mthscctr@gvsu.edu">mthscctr@gvsu.edu</a> (x12267) or Kathy Agee at <a href="mailto:agee&@gvsu.edu">agee&@gvsu.edu</a> (x13031).

## Tentative Schedule

Time	Tuesday, 6/21	Wednesday, 6/22	Thursday, 6/23
7:30 – 8:30 a.m.		Breakfast	Breakfast
Sessions 8:30 – 10 a.m. and 10:30 - Noon	Registration 9:00 a.m. – Noon	Class Sessions Participants choose two 90 minute sessions.	Session on Thursday runs from 9 – 10:30 a.m. Class Sessions Participants choose one 90 minute sessions.
Lunch Noon – 1:30 p.m.	Welcoming Lunch	Lunch	Graduation Lunch
Sessions 1:30 – 3:00 p.m. and 3:30 - 5 p.m.	Class Sessions Participants choose two 90 minute sessions	Class Sessions Participants choose two 90 minute sessions.	Dismissal
Dinner 5:00–6:30 p.m.	Dinner	Dinner	
Evening Activities 7:00–9:00 p.m.	Swimming Climbing Wall Games Ping-Pong	Swimming Climbing Wall Games Ping-Pong	